MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBJR051502A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2022, a patient presented for treatment of a stenotic superficial femoral artery utilizing a gore® viabahn® endoprosthesis with heparin bioactive surface (vsx device).During treatment in the patient's superficial femoral artery, access was gained from up and over bifurcation.A vsx device was advanced and placed at the target lesion.Deployment was initiated, and when device began to expand, a popping sound was heard and the deployment line became stuck.Deployment could not be continued.The physician was able to re-sheath and remove the partially expanded device.A new vsx device was implanted to complete the procedure.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
The evaluation of the returned device could not confirm the reported failure mode of partial deployment due to a stuck deployment line as neither the endoprosthesis nor remaining components of the delivery system (i.E., deployment line) were returned for analysis.Therefore, the deployment functionality could not be evaluated.Procedural and benchtop deployment of the device can be impacted by different factors including but not limited to zipper integrity, delivery system support or stiffness, or presence of dried fluid on the device or within the catheter dual lumen.Moreover, no remarkable observations were noted during device evaluation with respect to the delivery system components returned.Therefore, no primary device failure mode could be identified, and the root cause of the reported partial deployment could not be established with the available information.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
kaitlin barnash
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15419788
Report Number2017233-2022-03317
Device Sequence Number2556224
Product Code NIP
UDI-Device Identifier00733132623921
UDI-Public00733132623921
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2025
Device Model NumberVBJR051502A
Device Catalogue NumberVBJR051502A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown